| Catalog Number |
66803126 |
| Medical Device Problem Codes |
Defective Alarm (1014); Failure of Device to Self-Test (2937)
| Health Effect - Clinical Code |
No Clinical Signs, Symptoms or Conditions (4582)
| Date of Event |
03/08/2024
Type of Reportable Event
Malfunction
Event or Problem Description
It was reported that the renasys edge pump failed the leak test.No case involved; therefore, there was no patient involvement.
Additional Manufacturer Narrative
The device was returned for evaluation, the device was confirmed contaminated, this contamination is from the canister filter and the cause of the device failing self test.There is no indication that this device failed to meet specifications at the time of manufacture.A review of prior escalation actions has revealed that a preliminary risk assessment ¿pra¿ was conducted and initiated following complaints for renasys edge failing self-test and noisy operation.The investigation recovered and inspected several devices.The results concluded that black particulate matter from the carbon filter component of the renasys edge canisters has been confirmed to be entering the npwt pump and causing damage.It is suspected the dust filter between the carbon filter and the connection to the pump inlet is failing/ not sufficiently bonded.The pra was escalated to health hazard evaluation ¿hhe¿ to assess the risk to the user.The hhe concluded that in the most likely scenario, the canister and pump operate normally.There is no hazardous situation and no harm, and the health risk index is a ¿ none/negligible risk region.In the worst-case scenario, the canister filter fails during home healthcare use and pump stops functioning.The pump alerts the user to failure or leak alarm.There may be an extended delay in therapy while a replacement pump is sourced.This could potentially lead to wound deterioration or skin graft failure.The health risk index is b ¿ low risk region.Based on the potential for cumulative effects of the canisters on the pump function, the hhe conclusion is to advance to field action board ¿fab¿.The field action board initiated a product recall on both renasys edge 300 & 800ml canisters with solidifiers.An internal quality hold was also initiated.The root cause of the failure was determined to be that carbon particles from the canister odour filter had passed through the dust filter into the pump unit of the device, resulting in failed self-test, ability to provide suction and can result in excess noise.Non-conformance ¿nc¿ was created to capture the investigation and plan changes with a corrective action currently in place to manage the actions needed to reduce the probability of future occurrences of this nature.Smith and nephew will monitor capa effectiveness and for further adverse trends relating to the reported allegation.S+n is conservatively reporting this event in association with a class ii recall of the concomitant canisters pursuant to applicable regulations.Internal complaint reference number: case-(b)(4).
Additional Manufacturer Narrative
Internal complaint reference: (b)(4).Following a review of the available information, the manufacturer has determined that this event does not meet the criteria for mdr reporting.The device is intended to display an alarm/ alert if it detects an issue and may discontinue applying therapy until the issue is resolved.The loss of negative pressure wound therapy benefits would not be likely to cause or contribute to death or serious injury.Event may cause minor or temporary injury (e.G., delayed wound healing, maceration, etc.) requiring no or minor medical intervention.Event may require use of a backup device to continue therapy.This event did not lead to a death or serious injury, nor would it be likely to cause or contribute to a death or serious injury if it were to recur.This event is considered not reportable pursuant to applicable regulations.